Addicted to benzodiazepines
Take This Life  

Go Back   Take This Life > Challenges > Mental and Physical Health > Substance Abuse


Addicted to benzodiazepines

This is a discussion on Addicted to benzodiazepines within the Substance Abuse forums, part of the Mental and Physical Health category; I've become really dependant on them. When I first got that magical pill, it took me a safe, warm world. ...

join us
Reply
 
LinkBack Thread Tools
Old 08-26-15, 05:26 PM   #1
Junior Member
 
Join Date: Apr 2012
Location: in a dark tunnel i just can't see the end to.
Posts: 119
My Mood:
Default Addicted to benzodiazepines

I've become really dependant on them. When I first got that magical pill, it took me a safe, warm world. Now those measly 2mg diazepam doesn't touch the sides, so I'm looking for more.

Now it's come to the point where a 20mg tamazepam doesn't do anything

So that leads to heavy drinking, which I hate as it just makes me sick and doesn't give me that delirium the pills once did and I'm desperate for that feeling again, but more benzos are so hard to get hold of

So then I start taking anything with a slither of opium in such as gross tramadols, codeines which all make me ill

I'm currently sober as hell on a 7.5mg zopiclone which used to knock me out

Can anyone help? I need to get over this before school
__________________
I donít know if you ever get better. I donít know if a person can just wake up one day and decide to be an active participant in their life.
Iíd like to think so. Iíd like to think that people get better each and every day but thatís not really true. People get worse and itís their stories that end up getting forgotten because we canít stand an unhappy ending.
The sick have to get better. Our normalcy depends upon it.
Rastronomy is offline   Reply With Quote
Old 09-02-15, 09:51 AM   #2
Junior Member
 
tessamess's Avatar
 
Join Date: Dec 2014
Location: southwest
Posts: 188
My Mood:
Default

doctor told me taper off. and even so, with tapering off, you still get withdrawals that are painful and suck. It takes like 2 weeks or more for it to stop being painful, then you taper down a little more. Don't just stop. and always under doctor's supervision. I just got off mine after 15 years. The first two weeks after lowering are the worst. then you kinda hover at that dose for a while, then taper down again and go through another two weeks of feeling crappy. But it's way better doing it slowly that stopping all at once, cause that is extremely painful, physically and mentally, and could lead to serious problems. Also, i know it sounds silly but i used a lot of relaxation apps to get me through, and let people know, so they won't expect too much from you. and sleep as much as possible. make sure to eat properly and drink lots of water.
__________________
i need to calm down...
tessamess is offline   Reply With Quote
Old 09-02-15, 09:52 AM   #3
Junior Member
 
tessamess's Avatar
 
Join Date: Dec 2014
Location: southwest
Posts: 188
My Mood:
Default

btw...the alcohol and other stuff aren't good for you :) just saying. why trade one problem for another.
__________________
i need to calm down...
tessamess is offline   Reply With Quote
Old 11-29-15, 07:22 AM   #4
Junior Member
 
Join Date: Nov 2009
Location: bedford in england
Posts: 54
My Mood:
Default

Just stopping a benzo addiction is really not advisable as tessamess said you need to taper as benzo withdrawals can kill you i really don't know what kind of taper they'll have you on you sound like your easyly excedeing the max dose although cant confirm as 2mg diazipam wouldn't even interact with my system as it been pumped with so many high dosages of perscribed drugs but I'd defo say if you CHOOSE to quit you need to be honest about exact amounts as a normal taper plan could be extremely dangerous i hope you weren't perscribed benzos for any medical reasons as your abuse of it will cause diminished if any effects at normal dosages.
__________________
im just so f***ing depressed
i just cant seem to get out this slump
if i could just get over this hump
but i need something to pull me out this dump
i took my bruises, took my lumps
fell down and i got right back up
but i need that spark to get psyched back up
and in order for me to pick the mic back up
rhymic is offline   Reply With Quote
Old 07-01-16, 06:24 AM   #5
Banned
 
Join Date: Jul 2016
Posts: 21
Default

mate benzos are not worth it, the high is average, tolerance builds easily and the withdrawals are savage.

you're hitting that spot where you realise they're not worth it and are getting worse. if you have a serious physical dependence on them slowly taper off, otherwise just drop the fucking things immediately. they will never get better from here.
TheMunster is offline   Reply With Quote
Old 04-24-17, 03:59 AM   #6
New Member
 
Join Date: Apr 2017
Posts: 24
Default

Benzodiazepine Withdrawal Support
http://beyondmeds.com
http://benzo.org.uk
http://benzoinfo.com

Last edited by Brainstorm; 04-24-17 at 04:04 AM.
Brainstorm is offline   Reply With Quote
Old 04-24-17, 04:05 AM   #7
New Member
 
Join Date: Apr 2017
Posts: 24
Default

http://http://www.benzo.org.uk/bzequiv.htm
http://http://people.com/archive/tv-...-vol-11-no-24/
Brainstorm is offline   Reply With Quote
Old 04-24-17, 07:42 PM   #8
Banned
 
Join Date: Nov 2013
Posts: 696
Default

I've been on a low dose for a few years now. My brain seems to be gradually deteriorating and I'm always exhausted. Can't tell if it's the meds or the illness itself.
Black Sheep is offline   Reply With Quote
Old 04-25-17, 01:56 AM   #9
New Member
 
Join Date: Apr 2017
Posts: 24
Default

Quote:
Originally Posted by Black Sheep View Post
I've been on a low dose for a few years now. My brain seems to be gradually deteriorating and I'm always exhausted. Can't tell if it's the meds or the illness itself.
The meds often cause foggy brain, short-term memory problems and fatigue issues. It is likely to the fact that they suppress the cortisol in the body. They basically slow everything down in the body: heart rate, digestion, thinking, breathing, etc. But the body doesn't like being sedated for a long period of time, so it starts speeding things up: the blood pressure may go up or down, the stomach may get more irritable, there can be more racing thoughts, and the adrenal glands starts producing cortisol. Sometimes, the thyroid gland starts getting underactive, too, and sometimes it works too fast. Weight gain or weight loss are common.

They are really meant to be taken for a couple of weeks, so, it's potentially very dangerous to just stop taking them after a few years, even on a low dose. Most people reduce their dose very slowly. I'd recommend reading this page before making any decision about stopping these medications:

https://beyondmeds.com/2010/12/26/benzosbrainondrugs/
Brainstorm is offline   Reply With Quote
Old 04-25-17, 02:10 AM   #10
New Member
 
Join Date: Apr 2017
Posts: 24
Default

Actually, this is even a better page:

https://beyondmeds.com/benzos/
Brainstorm is offline   Reply With Quote
Reply

Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is Off
Trackbacks are On
Pingbacks are On
Refbacks are On



All times are GMT -5. The time now is 08:08 PM.


Powered by vBulletin® Version 3.8.8
Copyright ©2000 - 2020, vBulletin Solutions, Inc.
Shoutbox provided by vBShout v6.2.1 (Lite) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
vBulletin Security provided by vBSecurity v2.2.2 (Pro) - vBulletin Mods & Addons Copyright © 2020 DragonByte Technologies Ltd.
 

Content Relevant URLs by vBSEO 3.3.2